Alert archive / Washington / Wind Advisories in 2014

Wind Advisory 16, NWS Pendleton, OR

April 22, 2014Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Apr 22, 2014, 4:01 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Apr 22, 2014, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2014, 4:01 AM PDT (11:01 UTC)
In effect from
Apr 22, 2014, 11:00 AM PDT
Expired
Apr 22, 2014, 8:00 PM PDT
In force
9 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2014-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2014-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

626 
WWUS76 KPDT 221101
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
401 AM PDT TUE APR 22 2014

...VERY WINDY IN THE KITTITAS VALLEY LATE THIS MORNING INTO EARLY
EVENING...

.A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM
WILL INCREASE THE PRESSURE GRADIENTS LATE THIS MORNING AND THIS
AFTERNOON...ESPECIALLY ACROSS THE KITTITAS VALLEY. THUS VERY
WINDY CONDITIONS CAN BE EXPECTED ACROSS THE KITTITAS VALLEY INTO
EARLY THIS EVENING.

WAZ026-222215-
/O.NEW.KPDT.WI.Y.0016.140422T1800Z-140423T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
401 AM PDT TUE APR 22 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAKING BETWEEN NOON
  AND 6 PM PDT.

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 45
  MPH.

* IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATES 90 AND 82.
  UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE AND
  PROPERTY DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
2 follow-up statements
766 
WWUS76 KPDT 222136
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
236 PM PDT TUE APR 22 2014

...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE KITTITAS VALLEY INTO
THIS EVENING...

.A PACIFIC SYSTEM WILL MOVE ACROSS THE REGION TODAY. THIS SYSTEM
WILL CONTINUE TO INCREASE THE PRESSURE GRADIENTS...ESPECIALLY
ACROSS THE KITTITAS VALLEY AND VERY WINDY CONDITIONS CAN BE
EXPECTED INTO THIS EVENING.

WAZ026-230300-
/O.CON.KPDT.WI.Y.0016.000000T0000Z-140423T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
236 PM PDT TUE APR 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* TIMING: WINDY CONDITIONS WILL CONTINUE INTO THIS EVENING.

* WINDS: NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 
  45 MPH. 

* IMPACTS: THE VERY WINDY CONDITIONS WILL MAKE TRAVEL DIFFICULT 
  FOR HIGH PROFILE VEHICLES...ESPECIALLY ON INTERSTATES 90 AND 
  82. UNSECURED OBJECTS MAY BE LIFTED BY THE WIND. MINOR TREE 
  AND PROPERTY DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
069 
WWUS76 KPDT 230245
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
745 PM PDT TUE APR 22 2014

WAZ026-230345-
/O.EXP.KPDT.WI.Y.0016.000000T0000Z-140423T0300Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
745 PM PDT TUE APR 22 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS IN THE KITTITAS VALLEY HAVE DECREASED BELOW ADVISORY LEVELS
AND THEY ARE EXPECTED TO CONTINUE DECREASING OVERNIGHT. THEREFORE
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:00 AM PDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 22, 3:00 AM PDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PDT TUE APR 22 2014

.SHORT TERM...TODAY THROUGH WEDNESDAY...AN UPPER TROUGH IS CURRENTLY
NEARING THE PACIFIC NORTHWEST COAST EARLY THIS MORNING. THE SYSTEM'S
COLD FRONT IS JUST AHEAD OF THE UPPER TROUGH AXIS, CURRENTLY MOVING
INTO THE WILLAMETTE VALLEY AND PUGET SOUND. AS SUCH WILL SEE A
GRADUAL DECREASE IN PRECIP THROUGH MID MORNING FROM CENTRAL
WASHINGTON SOUTH TO CENTRAL OREGON. MEANWHILE PRECIP WILL CONTINUE
OR INCREASE ELSEWHERE INTO MID MORNING. SHOWERS WILL DECREASE FORM
WEST TO EAST THIS AFTERNOON AND THIS EVENING AS THE TROUGH AXIS
MOVES THROUGH THE INTERIOR NORTHWEST. WINDS WILL INCREASE THROUGH
THE MORNING, PEAKING IN THE AFTERNOON AND EARLY EVENING. SUSTAINED
SPEEDS WILL MAINLY RUN BETWEEN 15 AND 30 MPH. THE STRONGEST WINDS
WILL BE IN THE KITTITAS VALLEY AND WILL ISSUE A WIND ADVISORY FOR
THIS ZONE. SNOW LEVELS WILL GRADUALLY FALL TODAY. SNOW LEVELS WILL
FALL TO AROUND 3500 FEET THIS MORNING OVER CENTRAL OREGON AND
CENTRAL WASHINGTON. THIS LEVELS WILL INCREASE SLIGHTLY IN THE
AFTERNOON. ELSEWHERE SNOW LEVELS WILL RUN BETWEEN 4500 AND 6000 FEET
THIS MORNING, AND BETWEEN 4500 AND 5000 FEET THIS AFTERNOON. EXPECT
LIGHT SNOW AMOUNTS OF 3 INCHES OR LESS AT THE HIGHER ELEVATIONS
TODAY. ANOTHER WEAK DISTURBANCE WILL BRING AN INCREASE IN SHOWER
ACTIVITY OVERNIGHT. ONSHORE FLOW WEDNESDAY WILL KEEP VARYING CHANCES
OF SHOWERS GOING THROUGH THE DAY, WITH THE BEST CHANCES OVER THE
MOUNTAINS. SNOW LEVELS OVERNIGHT TONIGHT INTO EARLY WEDNESDAY WILL
RUN AROUND 3000 FEET, THEN RISE TO BETWEEN 4000 AND 4500 FEET
WEDNESDAY AFTERNOON. PRECIP AMOUNTS WILL BE LIGHT, THUS SNOW AMOUNTS
WILL BE LIMITED. 90

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...A WEAK TRANSITORY
RIDGE WILL CROSS THE AREA WEDNESDAY NIGHT AS A TROUGH CONTINUES TO
MOVE OFF INTO THE ROCKIES. LINGERING SHOWERS AND A MOIST WESTERLY
FLOW WILL KEEP A CHANCE OF CHANCE OF RAIN IN THE MOUNTAINS AND A
SLIGHT CHANCE OF RAIN IN THE COLUMBIA BASIN. ON THURSDAY A DEEP
UPPER LEVEL TROUGH WILL PUSH A FRONT ACROSS THE AREA WITH A GENEROUS
HELPING OF RAIN EXPECTED ACROSS THE AREA. LOWER ELEVATIONS WILL SEE
AROUND A QUARTER OF AN INCH AND UP HALF AN INCH IS EXPECTED IN THE
MOUNTAINS. THERE WILL ALSO BE SOME INSTABILITY IN THE EASTERN
MOUNTAINS, SO HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS THERE IN
THE AFTERNOON AND EVENING. THE RAIN WILL TAPER OFF TO SHOWERS
THURSDAY NIGHT. THE TROUGH WILL REMAIN OVER THE AREA FRIDAY AND
FRIDAY NIGHT AND THE UNSETTLED CONDITIONS WILL CONTINUE WITH LIGHT
RAIN AND MOUNTAIN SNOW SHOWERS THROUGH FRIDAY NIGHT. SNOW LEVELS
FRIDAY WILL DROP TO AROUND 4000-4500 FEET SO LOCATIONS ABOVE THAT
ELEVATION MAY SEE AN INCH OR SO OF SNOW. ON SATURDAY MOST OF THE
ENERGY IN THE TROUGH WILL MOVE EAST BUT WITH THE TROUGH AND MOISTURE
STILL OVER THE AREA HAVE CONTINUED A SLIGHT CHANCE OF RAIN SHOWERS
IN THE LOWER ELEVATIONS AND A CHANCE OF RAIN AND SNOW SHOWERS IN THE
MOUNTAINS THROUGH SATURDAY NIGHT. MODELS SHOW ANOTHER FRONT ARRIVING
SUNDAY BUT DISAGREE AS TO ITS STRENGTH. THE GFS HAS IT SPLIT AND
FALL APART WHILE THE THE ECMWF KEEPS IT INTACT. GIVEN THE
DIFFERENCES, HAVE KEPT A SLIGHT CHANCE OF RAIN SHOWERS IN THE LOWER
ELEVATIONS AND A CHANCE OF RAIN SHOWERS IN THE MOUNTAINS. MODELS
THEN BEGIN TO SHOW RIDGING DEVELOPING MONDAY THROUGH TUESDAY. HAVE
TO BEGUN TO DRY OUT THE FORECAST MONDAY THROUGH TUESDAY. PERRY.

&&

.AVIATION...PREVIOUS DISCUSSION...06Z TAFS...RAIN WILL SPREAD NEWD
ACROSS THE ENTIRE AREA TONIGHT AND END FROM WEST TO EAST TUESDAY.
MUCH OF THE RAIN WILL PUSH EAST OF THE TAF SITES BY 21Z TUESDAY.
MOSTLY VFR CONDITIONS ARE EXPECTED WITH CEILINGS 4-7 THOUSAND FEET
AGL. HOWEVER IN HEAVIER RAIN VSBYS AND CEILINGS MAY LOWER TO MVFR.
WINDS WILL BE MOSTLY FROM THE WEST TONIGHT AROUND 10 KT BUT AFTER
15Z TUESDAY INCREASE TO 15-25 KT WITH HIGHER GUSTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  55  39  58  44 /  80  30  30  60
ALW  55  43  57  46 /  80  40  30  50
PSC  62  43  63  49 /  70  20  30  50
YKM  60  37  59  40 /  60  20  20  50
HRI  60  41  62  46 /  70  20  30  50
ELN  56  38  58  39 /  60  20  20  50
RDM  51  31  55  37 /  70  30  30  60
LGD  50  36  53  40 /  80  40  40  70
GCD  51  33  54  36 /  80  40  40  60
DLS  58  42  61  46 /  60  30  40  70

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
     WAZ026.

&&

THREAT INDEX
TODAY : GREEN
WEDNESDAY : GREEN
THURSDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/83/83

Nearby

Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.